| Model Number |
CL-885 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Unintended Radiation Exposure (4565)
| Date of Event |
09/11/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the reporter, in a laparoscopic abdominal hysterectomy, while closing the vaginal vault, the tip of the needle broke while suturing.The needle fell into the cavity and went missing.An x-ray was done intraoperatively to scan the pelvic area to locate the needle.A thorough inspection of the open cavity was performed.The surgical time was extended for approximately one hour.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted three needles with partial sutures attached were observed within a specimen cup.The tips of two of the needles were observed to be broken off and missing.No damage or deformation could be observed on the third needle.It was reported that the needle was broken.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, in a laparoscopic abdominal hysterectomy, while closing the vaginal vault, the tip of two needles broke while suturing.One tip was found in the sterile sharps tray on the trolley and the other went missing.An x-ray was done intraoperatively to scan the pelvic area to locate the needle.A thorough inspection of the open cavity was performed.